Testosterone Replacement Therapy
Only a few of the 7 Rapid Detox Centers in the country talk about giving male patients supplemental Testosterone after a detoxification treatment from opiate drugs.
It is not uncommon to see low levels of Testosterone in our male patients. RDD Center does not believe in supplementing Testosterone. We realize that those levels will return back to normal and is part of the healing process of the body once opiate use stops. Turns out, there is a whole list of side effects, serious side effects with testosterone replacement therapy.
This information addresses the untold dangers of exogenous (external and synthetic) Testosterone Replacement Therapy.
One of the most undesirable side effects of exogenous testosterone replacement therapy is the shrinkage of the male genitals, including the testes. The medical term for the condition is “testicular atrophy”.
As a matter of fact, the renowned Mayo Clinic lists the following side effects with exogenous (external and synthetic) testosterone replacement therapy:
- Causes skin reactions
- Causes fluid retention
- Causes baldness
- Causes or aggravates sleep apnea (brief, repeated cessation of breathing during sleep)
- Stimulates noncancerous (benign) growth of the prostate and cause or worsen urinary symptoms
- Stimulates growth of prostate cancer that’s already present
- Enlarges breasts (gynecomastia)
- Stimulates growth of breast cancer if that’s already present (rare in males)
- Causes testicle shrinkage (testicular atrophy)
- Limits sperm production (infertility)
- Stimulates excess blood production (polycythemia)
The number of prescriptions for testosterone replacement therapy has increased over the years. The primary reason is we believe the lack of emphasis by doctors and pharmaceutical companies on the negative side effects of the treatment and because of the increase in drug use, typically the levels of Testosterone will show up low in males using opiates.
It seems like the treatment purported to give your manhood back is actually robbing you of it. Once off of opiate drugs the levels will slowly return to normal, typically within a few months. Even if a patient decides to supplement, it should be monitored very closely by your personal physician. This treatment should never be prescribed unless frequent blood work is done to check levels.